MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANN BLUNT TIP SCREW 4X44MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER SWITZERLAND MANUFACTURING GMBH ANN BLUNT TIP SCREW 4X44MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a shoulder surgery and approximately after 2 months a revision surgery was performed due to a backed out screw.
 
Additional Manufacturer Narrative
(b)(4).Medical devices: proximal humerus, right, 9x160mm; item# 47-2496-160-09; lot# 3079661.Ann blunt tip screw 4x44mm; item# 47-2486-044-40; lot# 3076742.Ann blunt tip screw 4x44mm; item# 47-2486-044-40; lot# 3076788.Ann blunt tip screw 4x54mm; item# 47-2486-054-40; lot# 3024756.Ann cort bone screw 4 x 28mm; item# 47-2486-128-40; lot# 3091558.Ann cort bone screw 4 x 32mm; item# 47-2486-132-40; lot# 3068973.Affixus ph nl cap 0mm; item# 47-2488-010-00; lot# 3091320.Torque limiting handle; item# 27923; lot# unknown.Report source ¿ foreign: japan.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 - 2022 ¿ 00615, 0009613350 - 2022 ¿ 00645, 0009613350 - 2022 ¿ 00646.No product was returned or pictures provided: product evaluation could not be performed.Review of the manufacturing records identified no deviations or anomalies during manufacturing related to the reported event.Devices used for treatment.One undated x-ray image of the affected humerus was received and reviewed.The received x-rays shows what appears to be the most proximal screw having migrated.However, as no further x-ray images were received, no comparison or further assessment can be made regarding the migration of this screw.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behavior or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the locking mechanism of the nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the nail system performs better and/or in equal range in comparison with legally marketed similar devices.Therefore, no design changes were conducted.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw if any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANN BLUNT TIP SCREW 4X44MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15976332
Report Number0009613350-2022-00644
Device Sequence Number12493206
Product Code HSB
UDI-Device Identifier00889024505469
UDI-Public(01)00889024505469(17)260601(10)3076741
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/01/2026
Device Model NumberN/A
Device Catalogue Number47248604440
Device Lot Number3076741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Initial Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose